Alert archive / Maine / Beach Hazards Statements in 2018
Beach Hazards Statement 20, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jul 13, 2018, 3:12 AM EDT for Hancock County, Washington County, Maine. It took effect at Jul 13, 2018, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2018, 3:12 AM EDT (07:12 UTC)
- In effect from
- Jul 13, 2018, 8:00 AM EDT
- Expired
- Jul 13, 2018, 7:31 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1843 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
211 WHUS41 KCAR 130712 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 312 AM EDT Fri Jul 13 2018 MEZ029-030-131515- /O.NEW.KCAR.BH.S.0020.180713T1200Z-180714T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 312 AM EDT Fri Jul 13 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect from 8 AM EDT this morning through this evening. * Location...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park. * Beach Hazard...The warm air temperatures in the upper 60s and low 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low to mid 50s. * Timing...Today. * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ CB
2 follow-up statements
671 WHUS41 KCAR 131032 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 632 AM EDT Fri Jul 13 2018 MEZ029-030-140000- /O.CON.KCAR.BH.S.0020.180713T1200Z-180714T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 632 AM EDT Fri Jul 13 2018 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * Location...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park. * Beach Hazard...The warm air temperatures in the upper 60s and low 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low to mid 50s. * Timing...Today. * Impacts...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
424 WHUS41 KCAR 132331 AAA CFWCAR Coastal Hazard Message...UPDATED National Weather Service Caribou ME 731 PM EDT Fri Jul 13 2018 MEZ029-030-140045- /O.CAN.KCAR.BH.S.0020.000000T0000Z-180714T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 731 PM EDT Fri Jul 13 2018 ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Caribou has cancelled the Beach Hazards Statement. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 13, 12:10 AM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 13, 12:10 AM EDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1210 AM EDT Fri Jul 13 2018 .SYNOPSIS... High pressure will remain across the region through Friday. A weak frontal system will cross the region this weekend. High pressure will build back into the area by Monday with a return to more humidity and warmth. && .NEAR TERM /THROUGH FRIDAY/... 12:10 am update: A high height upper trough remains across the region early this morning. There are mid level clouds associated with the trough, especially across the eastern zones. There are even a few showers showing up on area radars, but they are all just to the west of Penobscot Bay. Made a few tweaks based on the latest satellite pictures, radar, and observations; but overall the ongoing forecast is in good shape. Previous discussion: High pressure will remain over the region tonight however there is an upper level low pressure system that will remain over the area through the night, so expect some clouds to remain. The upper system will drift to the east on Friday however still expect a mixture of clouds and sun during the day. Low temperatures tonight will be around 50 in the north and mid 50s south. Highs Friday are expected to be in the upper 70s to near 80 everywhere except the immediate coast. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... The weekend will feature a broad upper level trough sliding across Quebec and New England. As it does so, some showers are possible both days. On Saturday, the best chance will be in the northern and western areas. POPs may need to be lowered a bit for the Penobscot Valley and Downeast, but given model uncertainty in handling this precip, didn't want to go too low. Precip chances then die off a bit overnight. Another round of showers are possible Sunday late morning through the afternoon hours. Dewpoints are forecast to be higher on Sun, and combined with a sharpening of the upper trough and potential passage of a sfc trough, did put in a chance for thunderstorms between 15z and 23z. Forecast highs on Sun are generally be in the 70s, and will be near or a bit below normal. Temps in parts of the North Woods may struggle to get past 70 on Sun, as that area will be stuck under more clouds and have a higher chance of precip. Highs on Sun are forecast to surge by 5 to 10 degrees compared to Sat, thanks to winds turning more SW-W'ly. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... High pressure will allow for sunny skies and fairly warm temps on Mon, with highs generally in the mid to upper 80s, except cooler along the immediate coast. A potent cold front is forecast to cross the CWA Tue night or Wed morning, with quite a few showers and some thunderstorms expected. Due to some disagreements on frontal timing and QPF placement, did limit POPs to likely at this time, and grids line up fairly well with GYX. Precip should clear the state by Wed eve at the latest. Much drier and slightly cooler conditions on Thursday making for a pleasant summer day. && .AVIATION /04Z FRIDAY THROUGH TUESDAY/... NEAR TERM: VFR conditions are expected through Friday. SHORT TERM: VFR conditions expected to start the period Fri night into Sat AM. Areas of MVFR CIGs likely with showers passing through the area on Sat, with lower CIGs possible through Sat night. More showers and a few thunderstorms possible during the day Sun, causing localized flight category reductions. VFR conditions return on Mon, but some widespread MVFR to local IFR conditions expected Tue, along with some showers and thunderstorms. && .MARINE... NEAR TERM: For winds: Will use a 50/50 blend of the Nam and Gfs to initialize the grids and will not make any adjustments to winds. For Waves: Chris continues to move east into the North Atlantic. Chris passed to the west of the Banqureau Banks Buoy (44139) earlier with highest gusts to 62 knots and max wave heights of 30 feet. The long period swell from the system has been arriving in local waters since early today but both the NWPS Hanson plots and tracking grids indicate that the swell period will continue to decrease tonight. Wave heights from Wave Watch Boundary conditions have been running too high today so will initialize the waves with NWPS and make some adjustments to compensate for this. Plan to lower the SCA as portion fetch area from Chris which directed at the coast is very small and wave models are running too high. Total Water Level: Have expanded the tidal range at Bangor through the period. Along coast will decrease the Base Tide Anomaly to +0.20 going into this evening then keep it at +0.10 through the period. SHORT TERM: No marine concerns expected over the weekend. Seas should remain 4 ft or less, with wind gusts well under 15 kts. && .TIDES/COASTAL FLOODING... Highest astronomical tide of the month was earlier in the evening at 10:48 PM with new moon/spring tide. Long period swell from Chris arriving tonight as the system passes well east of the Gulf of Maine. Longest period waves have already arrived early and the NWPS Hanson Plots and tracking grids indicate that swell period will continue to decrease to around 10 seconds at the time of high tide tonight. Also wave height forecast from wave model has been running too high. Therefore do not plan to issue any coastal flood statement at this time. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...CB/Mignone/Dumont Short Term...Kredensor Long Term...Kredensor Aviation...CB/Mignone/Dumont/Kredensor Marine...CB/Mignone/Dumont/Kredensor Tides/Coastal Flooding...Mignone
Hazardous weather outlook, Jul 12, 4:29 PM EDT, 10 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 429 PM EDT Thu Jul 12 2018 MEZ001>006-010-011-015>017-031-032-130030- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 429 PM EDT Thu Jul 12 2018 This Hazardous Weather Outlook is for East Central Maine, Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Central Maine, Northern Maine and West Central Maine. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-130030- Coastal Hancock-Coastal Washington- 429 PM EDT Thu Jul 12 2018 This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Tonight. Long period southeast swell from a tropical system that has passed well east of the area will continue to produce moderate rip currents and the potential for random higher sneaker waves this evening. Very minor splash over is possible at high tide this evening due to a large astronomical high tide and long period swells. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-130030- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 429 PM EDT Thu Jul 12 2018 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.